MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CERAMIC FEM HD 36/0MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

BIOMET UK LTD. DELTA CERAMIC FEM HD 36/0MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 650-0661
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Foreign : australia.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that in the process of a hip revision procedure, the femoral head fractured while being impacted unto the proximal stem body.This subsequently caused an injury to the patient.The surgeon took some time to clean the wound and remove the shards of the ceramic head.All pieces were taken out by the surgeon.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.We are moving forward with this complaint without product return.If the device is returned later, we will investigate the complaint further at that time.Visual examination of the provided pictures identified the ceramic head has fractured into several pieces, no further information can be gleaned from the photographs.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Medical records were not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, d9, g3, g6, h3, h6, h10.The returned device was reviewed with visual examination and optical microscopy using a digital microscope.The implant was returned fractured into four pieces.It is unknown whether all pieces were returned.Examination of the fractured head images show potentially asymmetric metal transfer marks within the taper.Sem analysis of fracture was performed.However, the complexity of the fracture surfaces did not allow for the determination of the fracture initiation point.The root cause of the ceramic head fracture could not be determined in this instance.With the available information, a definitive root cause could not be determined.No adverse impact to findings from original investigation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DELTA CERAMIC FEM HD 36/0MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17029088
Report Number3002806535-2023-00171
Device Sequence Number6973483
Product Code LZO
UDI-Device Identifier00887868271175
UDI-Public(01)00887868271175(17)321003(10)3131090
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number650-0661
Device Catalogue Number650-0661
Device Lot Number3131090
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer06/22/2023
01/30/2024
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date07/13/2023
01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight90 KG